MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LINEAR HIP STEM; LINEAR, LATERAL, REDUCED NECK, SZ 13, W/P2 COATING

ENCORE MEDICAL L.P. LINEAR HIP STEM; LINEAR, LATERAL, REDUCED NECK, SZ 13, W/P2 COATING
Model Number 425-99-013
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - femur cracked.Unsure how the crack happened.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as crack in femur.The previous surgery and the revision detailed in this investigation occurred over 2 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The device and its applicable concomitant device were within their respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to crack in femur.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical such as excessive loading, lack of post-operative care, patient activities or trauma.Due to the short time between previous and revision surgery, it is also possible that the event may have been occurred due to improper implant selection or patient non-compliance with medical instructions.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
LINEAR HIP STEM
Common Device Name
LINEAR, LATERAL, REDUCED NECK, SZ 13, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key8875941
Report Number1644408-2019-00752
Device Sequence Number11397093
Product Code LPH
UDI-Device Identifier00888912078993
UDI-Public(01)00888912078993
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120241
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model Number425-99-013
Device Catalogue Number425-99-013
Device Lot Number578G1078
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-402 LOT 871B1182
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR